MAUDE Adverse Event Report: SMITH & NEPHEW, INC. SCR BIORCI-HA 7X30 8MM HEAD STERILE; SCREW, FIXATION, BONE

SMITH & NEPHEW, INC. SCR BIORCI-HA 7X30 8MM HEAD STERILE; SCREW, FIXATION, BONE
Catalog Number 7207676
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/07/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).
 
Event or Problem Description
It was reported that, during an unknown surgery, the biorci screw broke while being inserted.It is unknown if the fragments were retrieved from the patient.A back-up device was available to complete the procedure, but it is unknown if an additional bone hole had to be drilled to use it.The surgery was not delayed.The patient was not injured.
 
Additional Manufacturer Narrative
One 7x30mm biorci ha screw was returned for evaluation.Visual assessment of the screw confirmed the reported breakage.Approximately 5mm of the distal threads have broken off and were not returned for examination.The break is angular in nature.Dimensional assessment of the screws major diameter and wall thickness was performed and found to meet print specification.An exact root cause cannot be determined with confidence with the limited clinical details provided; however, factors that could have contributed to the reported event include: insertion site not prepared with the recommended starter or tap.The instruction for use were reviewed and were found to outline precautionary statements and instructions in regards to the use of the device to avoid damage or non-functionality.There were no indications that would suggest that the device did not meet product specifications upon release into distribution.

Brand Name
SCR BIORCI-HA 7X30 8MM HEAD STERILE
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key8733538
Report Number1219602-2019-00746
Device Sequence Number14096462
Product Code HWC
UDI-Device Identifier03596010459947
UDI-Public03596010459947
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K002274
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/16/2019
Device Catalogue Number7207676
Device Lot Number50523680
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/25/2019
Initial Date Received by Manufacturer 06/07/2019
Supplement Date Received by Manufacturer07/26/2019
Initial Report FDA Received Date06/26/2019
Supplement Report FDA Received Date07/29/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1